Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
THE BENZODIAZEPINE-DEPENDENT PATIENT - PE RIOPERATIVE CONSIDERATIONS
Autore:
FREYE E;
Indirizzi:
UNIV DUSSELDORF,ABT GEFASSCHIRURG & NIERENTRANSPLANTAT,MED ZENTRUM,MOORENSTR 5 D-40225 DUSSELDORF GERMANY
Titolo Testata:
Anasthesiologie und Intensivmedizin
fascicolo: 1, volume: 39, anno: 1998,
pagine: 30 - 41
SICI:
0170-5334(1998)39:1<30:TBP-PR>2.0.ZU;2-T
Fonte:
ISI
Lingua:
GER
Keywords:
BENZODIAZEPINES; SUBSTANCE ABUSE; SUBSTANCE DEPENDENCE; SUBSTANCE WITHDRAWAL SYNDROME;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Science Citation Index Expanded
Citazioni:
25
Recensione:
Indirizzi per estratti:
Citazione:
E. Freye, "THE BENZODIAZEPINE-DEPENDENT PATIENT - PE RIOPERATIVE CONSIDERATIONS", Anasthesiologie und Intensivmedizin, 39(1), 1998, pp. 30-41

Abstract

Benzodiazepines which are known to have beneficial effects with regard to their anxiolytic action in premedication and their potentiating effect in conjunction with a volatile or an intravenous type of anaesthesia, Due to the extensive investigation in regard to their mode and site of action, it is known that they bind to specific receptor sites in selective brain areas, Also, it is known that different ligands havedifferent potencies which is derived from their difference in affinity to their binding site, Their wide margin of safety and the existenceof a highly specific antagonist make this group of compounds relatively safe in cases of a potential overdose, However, as a regular prescription medication, especially in women over the age of 50, potentiation of anaesthesia has to be anticipated in patients with a history of tranquilizer intake, Especially a so called low-dose dependency, often not considered important in premedical evaluation, may result in unexpected cardiovascular reactions and more so in an overhang of anaesthetics with an ensueing respiratory depression, But more important is a potential withdrawal syndrome in the postoperative period which may result in typical symptoms culminating in life-threatening epileptic seizures, Such an increased activity of the central nervous system is to be treated immediately by the injection of a benzodiazepine or a barbiturate. The management of addictive disorders and especially that of a low-dose benzodiazepine dependency, is by tapering down the dose over several weeks, In elderly patients, the potential benefits of withdrawal from benzodiazepine dependency are outweighted by the negative side-effects.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 04/04/20 alle ore 12:20:32